liu.seSearch for publications in DiVA
Change search
ReferencesLink to record
Permanent link

Direct link
Stable, high order accurate adaptive schemes for long time, highly intermittent geophysics problems
Department of Geological Sciences, San Diego State University, San Diego, CA 92182-1020, USA.
Linköping University, Department of Mathematics, Computational Mathematics. Linköping University, The Institute of Technology.ORCID iD: 0000-0002-7972-6183
2014 (English)In: Journal of Computational and Applied Mathematics, ISSN 0377-0427, Vol. 271, 328-338 p.Article in journal (Refereed) Published
Abstract [en]

Many geophysical phenomena are characterized by properties that evolve over a wide range of scales which introduce difficulties when attempting to model these features in one computational method. We have developed a high-order finite difference method for the elastic wave equation that is able to efficiently handle varying temporal and spatial scales in a single, stand-alone framework. We apply this method to earthquake cycle models characterized by extremely long interseismic periods interspersed with abrupt, short periods of dynamic rupture. Through the use of summation-by-parts operators and weak enforcement of boundary conditions we derive a provably stable discretization. Time stepping is achieved through the implicit θθ-method which allows us to take large time steps during the intermittent period between earthquakes and adapts appropriately to fully resolve rupture.

Place, publisher, year, edition, pages
Elsevier, 2014. Vol. 271, 328-338 p.
National Category
Computational Mathematics Mathematics
URN: urn:nbn:se:liu:diva-106426DOI: 10.1016/ 000337862400024OAI: diva2:715980
Available from: 2014-05-07 Created: 2014-05-07 Last updated: 2014-08-13

Open Access in DiVA

Stable, high order accurate adaptive schemes for long time, highly intermittent geophysics problems(765 kB)128 downloads
File information
File name FULLTEXT01.pdfFile size 765 kBChecksum SHA-512
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Search in DiVA

By author/editor
Nordström, Jan
By organisation
Computational MathematicsThe Institute of Technology
In the same journal
Journal of Computational and Applied Mathematics
Computational MathematicsMathematics

Search outside of DiVA

GoogleGoogle Scholar
Total: 128 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 133 hits
ReferencesLink to record
Permanent link

Direct link